Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 304, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 6, 2000, 11:22 AM EDT for Duval County, Florida. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2000, 11:22 AM EDT (15:22 UTC)
- Expired
- Sep 6, 2000, 12:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 11:40 AM EDT | Tornado F0 | Jax Craig Muni Arpt, FL | A weak FO was observed touching down in an open area of an industral park just east of UNF. |
| Sep 6, 11:45 AM EDT | Tornado F0 | Jacksonville, FL | Weak FO. The tornado tossed a car on Blanding Blvd, caused some minor roof damage and blew down numerous trees and power lines. More than 7,000 customers were without power for most of the day. |
| Sep 6, 11:45 AM EDT | Thunderstorm Wind | Jacksonville, FL | Roof damage to homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 061523 SVRJAX FLC031-061600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1122 AM EDT WED SEP 6 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL NOON EDT * AT 1122 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF JACKSONVILLE HEIGHTS...OR ABOUT 10 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING NORTH AT 10 MPH. ANOTHER STORM WAS LOCATED JUST NORTHEAST OF THE INTERNATIONAL AIRPORT. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH NOON EDT... JACKSONVILLE HEIGHTS AND ORTEGA... NORMANDY... JACKSONVILLE INTERNATIONAL AIRPORT AND OCEANWAY... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THESE STORMS PASS. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:50 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 6, 9:50 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT WED SEP 06 2000
SFC ANALYSIS SHOWS THE FRONT MOVING INTO NRN FL...WITH PEAK WINDS AT
NRB RECENTLY OF 29 KT. STRONG HIGH PRES NOSING IN E OF THE
APPALACHIANS TIGHTENING GRADIENT WIND. RADAR INDICATES THE BULK OF
THE PRECIP IS IN THE WERN CWA WHERE A FLOOD WATCH IS IN EFFECT. SCT
TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE IN THE ERN CWA
MOVING NWD NEAR THE FRONTAL BOUNDARY. GOOD OVERRUNNING INDICATED VIA
SOUNDING AND MESO-ETA MODEL WITH HELICITY OF 272...INCREASING THREAT
OF TORNADOES. SEVERAL REPORTS OF WATERPOUTS THIS MORNING OVER THE ST
JOHNS RIVER. LATEST RADAR INDICATED RAIN TAPERING OFF IN THE FL
COUNTIES IN THE WATCH AREA.
MARINE...WILL EXTEND THE SCA TO ST AUGUSTINE AND GO WITH SCEC FOR
SRN LEG. RECENTLY OBS SHOW 41008 WAS NE 27KT AT 8 FT AND BAR PILOT AT
ST JOHNS RIVER REPORTS 6 FT SEAS. WILL SHIFT WINDS AROUND FAS>TER SRN
.JAX...
.FL...SCA FERNANDINA BCH TO ST AUGUSTINE
FLOOD WATCH FLZ020>022-035
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH
FLOOD WATCH GAZ132-133-149-162-163
ARSIn the hours before
Special weather statement, Sep 6, 5:28 AM EDT, 5 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED SEP 6 2000 LOW PRESSURE IN THE GULF OF MEXICO AND A COLD FRONT MOVING SOUTH INTO NORTH FLORIDA WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. THE STORMS WILL MOVE TO THE NORTH AT 15 TO 20 MPH. SEVERE WEATHER IS NOT EXPECTED TODAY SO SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THERE WILL BE A CHANCE FOR RIP CURRENTS TODAY ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO NORTHEAST WINDS OF 15 TO 20 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
Special weather statement, Sep 6, 6:00 AM EDT, 5 hours 22 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED SEP 6 2000 LOW PRESSURE IN THE GULF OF MEXICO AND A COLD FRONT MOVING SOUTH INTO NORTH FLORIDA WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. THE STORMS WILL MOVE TO THE NORTH AT 15 TO 20 MPH. SEVERE WEATHER IS NOT EXPECTED TODAY SO SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THERE WILL BE A CHANCE FOR RIP CURRENTS TODAY ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO NORTHEAST WINDS OF 15 TO 20 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
Special weather statement, Sep 6, 9:30 AM EDT, 1 hour 52 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT WED SEP 6 2000 ...FLOOD WATCH FOR THE WESTERN PORTION OF THE AREA UNTIL NOON... ...CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY... LOW PRESSURE IN THE GULF OF MEXICO AND A COLD FRONT MOVING SOUTH INTO NORTH FLORIDA WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. THE STORMS WILL MOVE TO THE NORTH AT 15 TO 20 MPH. MORE PERSISTENT RAINFALL WILL OCCUR OVER THE WESTERN SECTION OF THE AREA. FLOODING IS POSSIBLE IN THE ALAPAHA AND SUWANNEE RIVER VALLEY AREAS THIS MORNING...AND A FLOOD WATCH IS IN EFFECT UNTIL NOON FOR THIS AREA. RESIDENTS SHOULD MONITOR NOAA WEATHER RADIO FOR CONTINUED UPDATES AND POSSIBLE WARNINGS. LOCATIONS FROM WILLACOOCHEE TO HAZLEHURST AND SNIPESVILLE HAVE HAD VERY HEAVY RAINFALL THE PAST TWO DAYS. THESE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY. HOWEVER...SKYWARN STORM SPOTTER ACTIVATION IS POSSIBLE. THERE WILL ALSO BE A CHANCE FOR RIP CURRENTS TODAY ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO INCREASING NORTHEAST WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:33 AM EDT | Tornado Warning | JAX | Duval | 27 min |
| Sep 6, 1:25 PM EDT | Tornado Warning | JAX | Duval | 50 min |
| Sep 6, 2:15 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 45 min |
| Sep 6, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 43 min |
| Sep 6, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 62 min |
| Sep 6, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 67 min |
| Sep 6, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 35 min |
| Sep 6, 7:10 PM EDT | Tornado Warning | JAX | Clay, Putnam | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.